| Model Number |
AQ5010V |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/07/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Diopter -4.00.Silicone ultraviolet-absorbing posterior chamber three piece foldable intraocular lens (elastimide®) device evaluated by manufacturer?: no.Lens was discarded by the facility.Evaluation method: lens work order search.Evaluation results: a lens work order search revealed there were no similar complaints within the work order.Conclusions: off-label, unapproved or contraindicated use.(b)(4).
Event or Problem Description
The reporter indicated the surgeon inserted an aq5010v -04.00 diopter three piece silicone lens into the patient's left eye.The patient had cataract surgery a few years back in mexico.The lens was scarred in and the patient was very myopic.The physician tried to help him by implanting two aq5010v as piggybacks in the same eye.The physician was not able to stabilize both lenses and removed both aq5010v.The physician was able to loosen the scarred lens and replace it with a anterior chamber lens.There was no patient injury.This lens along with another same model and diopter size was used as a piggyback lens.The reported was informed that using lens as a piggyback is considered off-label use.See mfr.#2023826-2016-00134 for other aq5010v lens.
Additional Manufacturer Narrative
No root cause analysis was performed.Lens could not be stabilized due to off-label use (piggyback implant).Manufacturing and inspection processes were within acceptable specification and parameters; high degree of confidence the lenses manufactured is within specifications.Per medical review: reportedly, the surgeon was trying to correct patient residual refractive error (myopia) by implanting two 3-piece silicone iols as a piggyback lens.He used 2 iols of a same model and diopter but decided not to leave them implanted so he removed them both intraoperatively.According to report, by a nurse, dated on (b)(6) 2016 at the same surgery date the surgeon also explanted/exchanged original iol (unknown model) , that was implanted during initial cataract surgery in mexico, for anterior chamber lens.The same report stated that there was no patient injury.Seriousness is based on no report of incision enlargement or loss of bcva.Device causality reflects the information from dfu indications:" the silicone 3p iols are indicated for primary implantation for the visual correction of aphakia in persons (b)(6) years of age or older in whom a cataractous lens has been removed by extracapsular cataract extraction" and therefore, 3-piece silicone iol is not intended to be used as a piggyback lens.Claim #(b)(4).